Alert archive / Kansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 178, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 23, 2010, 11:40 PM CDT for Pawnee County, Kansas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2010, 11:40 PM CDT (04:40 UTC)
- Expired
- Aug 24, 2010, 12:15 AM CDT
- In force
- 35 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
County Pawnee County, KS
The radar
The Dodge City radar (KDDC), 76 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 11:49 PM CDT | TSTM WND DMG | 4 E Rozel, KS | REPORTED THAT 3 TO 4 INCH TREE LIMBS WERE BLOWN DOWN ON HIS PROPERTY. THE TIME WAS ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2923 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
039 WUUS53 KDDC 240440 SVRDDC KSC145-240530- /O.NEW.KDDC.SV.W.0178.100824T0440Z-100824T0530Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1140 PM CDT MON AUG 23 2010 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1230 AM CDT * AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROZEL...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... BURDETT... ROZEL... SANFORD... FRIZELL... ASH VALLEY... MAINLY RURAL AREAS OF NORTHWESTERN PAWNEE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3810 9908 3809 9956 3834 9956 3834 9918 TIME...MOT...LOC 0441Z 245DEG 17KT 3816 9942 WIND...HAIL 60MPH <.50IN $$ GERARD
2 follow-up statements
396 WWUS53 KDDC 240500 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1200 AM CDT TUE AUG 24 2010 KSC145-240530- /O.CON.KDDC.SV.W.0178.000000T0000Z-100824T0530Z/ PAWNEE KS- 1200 AM CDT TUE AUG 24 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN PAWNEE COUNTY UNTIL 1230 AM CDT... AT 1159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SANFORD...AND MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... SANFORD... FRIZELL... ASH VALLEY... MAINLY RURAL AREAS OF NORTHWESTERN PAWNEE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3810 9908 3809 9956 3834 9956 3834 9918 TIME...MOT...LOC 0500Z 246DEG 18KT 3819 9929 WIND...HAIL 60MPH <.50IN $$ GERARD
480 WWUS53 KDDC 240515 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1215 AM CDT TUE AUG 24 2010 KSC145-240524- /O.CAN.KDDC.SV.W.0178.000000T0000Z-100824T0530Z/ PAWNEE KS- 1215 AM CDT TUE AUG 24 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PAWNEE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 3810 9908 3809 9956 3834 9956 3834 9918 TIME...MOT...LOC 0514Z 245DEG 17KT 3823 9924 $$ GERARD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:00 PM CDT, 8 hours 40 minutes earlier.
Area forecast discussion, Aug 23, 3:00 PM CDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 300 PM CDT MON AUG 23 2010 .DISCUSSION... DAYS 1-2... WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATES A FAIRLY AMPLIFIED UPPER LEVEL TROUGH OF LOW PRESSURE TRANSITIONING EAST ACROSS THE NORTHERN ROCKIES. A +80KT UPPER LEVEL JET IS CLIMBING NORTHEAST AHEAD OF THE TROUGH ACROSS NORTHERN UTAH, WESTERN WYOMING, AND INTO THE NORTHERN PLAINS OF WESTERN NORTH DAKOTA. THE MOST SIGNIFICANT H5 PRESSURE HEIGHT FALLS NOTED ARE ACROSS EASTERN MONTANA (-90M AT GLASGOW). NEAR THE SURFACE, A POOL OF LOW LEVEL MOISTURE...WITH H85 DEWPOINTS RANGING 12C TO 15C...EXTENDS NORTH ACROSS THE SOUTH PLAINS AND THROUGH WESTERN KANSAS. A LEE SIDE TROUGH OF LOW PRESSURE STRETCHES FROM WESTERN NEBRASKA SOUTH ALONG THE KANSAS AND COLORADO BORDER. MEANWHILE, A COLD FRONT IS TRACKING SOUTHEAST ACROSS NORTHERN COLORADO AND WESTERN NEBRASKA. SHORT RANGE MODELS ARE IN GOOD AGREEMENT INDICATING THE UPPER LEVEL TROUGH CONTINUING TO TRACK EAST INTO THE NORTHERN PLAINS TONIGHT AND ON INTO THE WESTERN GREAT LAKES REGION BY TUESDAY NIGHT. THIS SYSTEM WILL BRING THE POSSIBILITY FOR SHOWERS AND THUNDERSTORMS TO PORTIONS OF WESTERN KANSAS THIS EVENING THROUGH MID DAY TUESDAY. THE GFS, NAM, AND UKMET ALL PROJECT A COLD FRONT PUSHING SOUTHEAST INTO WESTERN KANSAS EARLY THIS EVENING AND TRACKING ACROSS WEST CENTRAL AND SOUTHWEST KANSAS OVERNIGHT HELPING TO TRIGGER CONVECTION ACROSS THE AREA. HOWEVER, THE RIGHT ENTRY QUADRANT TO THE UPPER LEVEL JET IS EXPECTED TO SKIM ACROSS NORTHWEST AND NORTH CENTRAL KANSAS AFTER 06Z KEEPING THE STRONGEST UPPER LEVEL SUPPORT JUST TO OUR NORTH. MOISTURE WILL POOL AHEAD OF THE APPROACHING FRONT WITH THE BEST LOW LEVEL LIFT ASSOCIATED WITH THE BOUNDARY ACROSS MORE NORTH AND NORTHEASTERN PORTIONS OF THE FA. SO, WILL RETAIN 90 POPS ACROSS THIS GENERAL AREA WITH POPS GRADUALLY TAPERING OFF SOUTH AND WEST. NAM AND GFS MODELS SOUNDINGS SHOW STEEP LOW LEVEL LAPSE RATES AHEAD OF THE FRONT WITH CAPE VALUES BUILDING TO NEAR 1500J/KG AND ABOVE. HOWEVER, LAPSE RATES IN THE MID LEVELS ARE NOT EXPECTED TO BE AS STEEP. ALTHOUGH, THE MODEL SOUNDINGS INDICATE PW VALUES INCREASING UP TO NEAR 2 INCHES BY ROUGHLY 06Z. AS A RESULT, THE PRIMARY CONCERN WITH ANY DEVELOPING STORMS WILL BE STRONG WINDS WITH THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL, ESPECIALLY ACROSS OUR NORTH AND NORTHEAST. SHOWERS AND THUNDERSTORMS COULD LINGER WELL INTO TUESDAY ACROSS EASTERN PORTIONS OF THE CWA WITH ALL MODELS INDICATING A SIGNIFICANT FIELD OF H7 FRONTOGENESIS WORKING ACROSS THE AREA IN WAKE OF THE FROPA. DRIER CONDITIONS ARE EXPECTED WEDNESDAY AS UPPER LEVEL RIDGING BEGINS TO BUILD ACROSS THE ROCKIES AND INTO THE WESTERN HIGH PLAINS. TEMPERATURES ARE EXPECTED TO BE NEAR SEASONAL LEVELS TONIGHT EVEN AS A COLD FRONT PUSHES THROUGH THE CWA BY EARLY TUESDAY MORNING. THE NAM, GFS, AND UKMET ALL POINT TO H85 TEMPERATURES DROPPING TO THE MID TEENS(C) ACROSS THE CWA BY 12Z TUESDAY WITH THE COOLEST TEMPERATURES NORTH. EXPECT LOWS DOWN INTO THE 60S(F) ACROSS MUCH OF THE CWA WITH UPPER 50S(F) NOT COMPLETELY OUT OF THE QUESTION NORTH AND WEST, ESPECIALLY WITH COOLER AIR SURGING SOUTH BEHIND THE FRONT AND THE POTENTIAL FOR PRECIP REMAINING A FACTOR. FOR TUESDAY, HIGH TEMPERATURES WILL REMAIN WELL BELOW NORMAL AS MUCH COOLER AIR CONTINUES TO SURGE SOUTH INTO WESTERN KANSAS BEHIND THE COLD FRONT. TEMPERATURES AT H85 ARE EXPECTED TO RANGE FROM AROUND 15C ACROSS EASTERN PORTIONS OF THE CWA TO THE UPPER TEENS(C) WEST. INCREASED CLOUDS AND LINGERING PRECIP WILL ALSO HELP HINDER CLIMBING TEMPERATURES. SHOULD SEE HIGHS PRIMARILY IN THE 70S(F) WITH NEAR 80F POSSIBLE IN AREAS THAT SEE MORE SUNSHINE. FOR TUESDAY NIGHT, TEMPERATURES ARE EXPECTED TO BE COOLER THAN TONIGHT AS A RESULT OF DECREASING CLOUDS AND LIGHTER WINDS. TEMPERATURES AT H85 WILL REMAIN IN THE MID TEENS(C) FOR THE MOST PART ALLOWING SURFACE LOWS TO DROP DOWN INTO THE 50S(F) ACROSS MUCH OF THE FA. A GRADUAL WARMING TREND IS THEN EXPECTED TO BEGIN WEDNESDAY AS UPPER LEVEL RIDGING BUILDS IN FROM THE WEST AND A LOW LEVEL EAST TO SOUTHEASTERLY FLOW RETURNS TO WESTERN KANSAS. EXPECT HIGHS PRIMARILY IN THE 80S(F) ACROSS THE FA WEDNESDAY. PLAN TO MAKE ONLY MINOR ADJUSTMENTS TO TEMPERATURES. DAYS 3-7... THERE IS HIGH CONFIDENCE IN A WARM DRY PERIOD WITH GENERALLY LIGHT SOUTH WINDS EXPECTED. THESE CONDITIONS SHOULD REMAIN IN PLACE THROUGH AT LEAST HALF OF THE WEEKEND BEFORE AN OUTSIDE CHANCE OF ELEVATED SHOWERS AND THUNDERSTORMS BECOME POSSIBLE MORE LIKELY INTO EARLY NEXT WEEK. FOR WEDNESDAY, THE UPPER TROUGH THAT WAS LIFTING THROUGH THE NORTHERN PLAINS WILL BE SWINGING INTO THE NORTHERN GREAT LAKES AND ONTARIO REGION, WHILE ANOTHER RIDGE AXIS BEGINS TO SET UP OVER THE NORTHERN ROCKIES. THIS WILL LEAVE SOUTHWEST KANSAS IN A NORTHWEST FLOW ALOFT, BUT MORE IMPORTANTLY, FAIRLY DRY AS WELL AS THE MID LEVEL BAROCLINIC ZONE INDICATED BEST BY THE BY THE 850 AND 700 MB DEW POINT TEMPERATURES WILL BE SOUTH NEAR THE RED RIVER VALLEY. THEREFORE, AS THE UPPER RIDGE SLOWLY SHIFTS EASTWARD AIDED BY ANOTHER JET LIFTING OUT FROM THE PACIFIC NORTHWEST, MOISTURE WILL SLOWLY BEGIN TO INCREASE IN THE BOUNDARY LAYER IN THE LATTER HALF OF THE WEEKEND. IN THE MEANTIME, TEMPERATURES WILL BE WARM, BUT APPARENTLY NOT QUITE AS WARM AS WE'VE SEEN IN RECENT WEEKS. BEGINNING WITH THURSDAY, WITH THE RIDGE STILL JUST TO THE EAST OF THE NORTHERN ROCKIES, 850 MB TEMPS REMAIN MODEST IN THE MID TEENS AS SURFACE FLOW TRAJECTORIES REMAIN FROM THE EAST SOUTHEAST. NORMAL HIGHS HAVE ALSO FALLEN TO MID 80S FOR THIS TIME OF YEAR SO WE SHOULD START THE PERIOD NEAR NORMAL AND SLOWLY RISE ABOVE NORMAL BY THE WEEKEND. BY MONDAY, THE MODELS INDICATE SIGNIFICANTLY HIGHER PRECIPITABLE WATER ACROSS THE AREA ASSOCIATED WITH A TROPICAL FETCH FROM THE GULF TO AROUND WEST TEXAS NORTHWARD. MODELS ARE NOT PARTICULARLY BULLISH ON PRECIPITATION/QPF, HOWEVER, GIVEN THE PERIOD SHOULD SEE SOME POSITIVE VORTICITY ADVECTION AS WELL AS QPF. WILL INCLUDE VERY LOW CHANCES FOR RAIN AND THUNDERSTORMS. THAT AREA WILL PROBABLY BE MORE ELEVATED IN NATURE AND NOT ANY TYPE OF CLASSIC SEVERE WEATHER SETUP. OF COURSE TIMING WOULD BE A MAIN ISSUE AS WELL, AND THIS POSSIBLE EVENT COULD OCCUR SLIGHTLY EARLIER OR LATER FROM SUNDAY NIGHT INTO TUES. THE WEEK TWO OUT LOOK COULD BRING NEAR NORMAL TEMPERATURES IN ADDITION TO A DECENT RAINFALL EVEN IN THE WEDNESDAY TIME FRAME AS THE MODELS HAVE SOME AGREEMENT ON A FRONTAL PASSAGE MIDWEEK. && .AVIATION... CONVECTION TIMING IS THE HIGH IMPACT PART OF THIS EVENING FOR OUR TERMINALS. A COLD FRONT WILL TRAVERSE THE FORECAST AREA BETWEEN 00 UTC AND 12 UTC TUESDAY, BRINGING A PERIOD OF DEEP CONVECTION WHERE THE DEEPER ASCENT OCCURS, AND PROBABLY VCSH/CB'S FOR MUCH OF THE OVERNIGHT. INTO TUESDAY, THE FRONTOGENETIC FORCING SHOULD BE WELL INTO THE SOUTH AND EAST OF THE FORECAST AREA LEAVING NO RESTRICTIONS. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 77 53 83 / 70 50 0 0 GCK 61 77 52 83 / 70 30 0 0 EHA 60 75 53 82 / 70 40 10 0 LBL 63 75 55 83 / 70 50 0 0 HYS 60 78 52 85 / 90 30 0 0 P28 70 77 57 85 / 60 60 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN32/33/33
Hazardous weather outlook, Aug 23, 5:32 AM CDT, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 532 AM CDT MON AUG 23 2010 KSZ030-031-043>046-061>066-074>081-084>090-241045- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 532 AM CDT MON AUG 23 2010 /432 AM MDT MON AUG 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE INTO WESTERN KANSAS LATE THIS AFTERNOON AND THIS EVENING. THIS FRONT WILL BE THE FOCUS FOR SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS MUCH OF SOUTHWEST KANSAS. THE INITIAL LATE AFTERNOON THREAT WILL BE CONFINED TO AREAS GENERALLY WEST AND NORTH OF A LINE FROM HUGOTON TO GARDEN CITY TO WAKEENEY. AS THE EVENING PROCEEDS...THE THREAT FOR STRONG THUNDERSTORMS WILL SHIFT EAST TO INCLUDE THE REMAINDER OF SOUTHWEST AND SOUTH CENTRAL KANSAS. VERY HEAVY RAINFALL WILL BE THE MAIN THREAT INTO THE OVERNIGHT HOURS WITH RAINFALL AMOUNTS OF 1 TO 3 INCHES QUITE LIKELY...ESPECIALLY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THIS MAY LEAD TO SOME AREAL FLOODING IN SOME ISOLATED LOCATIONS THROUGH EARLY TUESDAY MORNING. ANY SEVERE WEATHER THREAT WOULD BE LIMITED TO THE EVENING HOURS WITH DAMAGING STRAIGHT LINE WIND GUSTS POSSIBLE IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL EXIT FAR SOUTHWEST AND SOUTH CENTRAL KANSAS DURING THE FIRST HALF OF TUESDAY WITH SOME HEAVY RAINFALL EXPECTED IN THE MORNING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND LOCAL LAW ENFORCEMENT SHOULD BE ALERT TO ISOLATED SEVERE THUNDERSTORMS THIS EVENING MAINLY AFTER 5 PM CDT. DURING THE LATE EVENING AND OVERNIGHT HOURS...REPORTS OF HEAVY RAINFALL AMOUNTS AND LOCAL FLOODING WOULD BE APPRECIATED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
In the hours before
Local storm report, Aug 23, 5:48 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
548 PM CDT MON AUG 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 2 WNW GARDEN CITY 37.99N 100.89W
08/23/2010 FINNEY KS EMERGENCY MNGR
DAMAGE TO CHAIN LINK FENCE AT BUSINESS.
0438 PM TSTM WND DMG 2 WNW GARDEN CITY 37.99N 100.89W
08/23/2010 FINNEY KS EMERGENCY MNGR
ROOF DAMAGE OCCURRED AT A BUSINESS.
0438 PM TSTM WND DMG 1 NW GARDEN CITY 37.99N 100.88W
08/23/2010 FINNEY KS EMERGENCY MNGR
WINDOWS BLOWN OUT OF A CAR.
&&
GERARDSpecial weather statement, Aug 23, 7:50 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 750 PM CDT MON AUG 23 2010 KSZ031-240130- ELLIS- 750 PM CDT MON AUG 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR ELLIS COUNTY... AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR YOCEMENTO...MOVING EAST AT 20 MPH. HAYS VICTORIA AND EMMERAM ARE IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3904 9904 3871 9904 3874 9952 3903 9942 TIME...MOT...LOC 0049Z 276DEG 11KT 3888 9939 FINCH
Local storm report, Aug 23, 8:13 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
813 PM CDT MON AUG 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 3 S HAYS 38.83N 99.32W
08/23/2010 M80 MPH ELLIS KS PUBLIC
THE WINDS WERE REPORTED AS MEASURED AT 80 TO 85 MPH.
&&
MBLocal storm report, Aug 23, 8:19 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
819 PM CDT MON AUG 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND GST 5 NE ANTONINO 38.83N 99.32W
08/23/2010 M68 MPH ELLIS KS TRAINED SPOTTER
&&
JFINCHLocal storm report, Aug 23, 8:53 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
853 PM CDT MON AUG 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG N HAYS 38.88N 99.32W
08/23/2010 ELLIS KS EMERGENCY MNGR
NUMEROUS TREES LIMBS AND POWER POLES WERE DOWNED.
&&
JFINCHLocal storm report, Aug 23, 9:39 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
939 PM CDT MON AUG 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG CATHERINE 38.93N 99.22W
08/23/2010 ELLIS KS EMERGENCY MNGR
A POWERLINE WAS BLOWN DOWN. THE TIME IS APPROXIMATE.
&&
GERARDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:50 PM CDT | Special Weather Statement | DDC | Ellis | 40 min |
| Aug 23, 7:54 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 51 min |
| Aug 23, 10:05 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Pawnee, Rush | 15 min |
| Aug 23, 11:04 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 27 min |
| Aug 24, 12:26 AM CDT | Special Weather Statement | DDC | Edwards | 49 min |
| Aug 24, 1:03 AM CDT | Special Weather Statement | DDC | Stafford | 42 min |
| Aug 24, 1:33 AM CDT | Special Weather Statement | DDC | Edwards | 42 min |
| Aug 24, 4:41 PM CDT | Areal Flood Warning | DDC | Pratt | 8 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.